Alert archive / Kansas / Frost Advisories in 2011
Frost Advisory 6, NWS Dodge City, KS
NWS Dodge City, KS issued this frost advisory at Oct 19, 2011, 3:46 PM CDT for 9 counties in Kansas. It took effect at Oct 20, 2011, 1:00 AM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Oct 19, 2011, 3:46 PM CDT (20:46 UTC)
- In effect from
- Oct 20, 2011, 1:00 AM CDT
- Expired
- Oct 20, 2011, 8:00 AM CDT
- In force
- 7 hr
- Issued by
- NWS Dodge City, KS
Counties Grant County, KS, Hamilton County, KS, Haskell County, KS, Kearny County, KS, Meade County, KS, Morton County, KS, Seward County, KS, Stanton County, KS, Stevens County, KS
The radar
The Dodge City radar (KDDC), 118 km from the middle of the area, began a volume at 20:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 8.8 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1865 m above ground
- 0-6 km bulk shear
- 80 kt
- 0-1 km storm-relative helicity
- -37 m²/s²
- 0-3 km storm-relative helicity
- 148 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
630 WWUS73 KDDC 192046 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 346 PM CDT WED OCT 19 2011 ...GROWING SEASON EXPECTED TO END ACROSS MUCH OF SOUTHWEST AND SOUTH CENTRAL KANSAS LATE TONIGHT INTO EARLY MORNING... .A COLD RIDGE OF HIGH PRESSURE IS FORECAST TO MOVE INTO CENTRAL KANSAS LATER TONIGHT. PROLONGED CALM OR NEAR CALM CONDITIONS...A DRY ATMOSPHERE...AND CLEAR SKIES WILL ALLOW TEMPERATURES TO FALL BELOW 30 DEGREES WITH A KILLING FREEZE EXPECTED. KSZ030-031-043>046-063>066-077>081-088>090-200515- /O.CON.KDDC.FZ.W.0001.111020T0600Z-111020T1300Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-FINNEY-HODGEMAN-PAWNEE-STAFFORD- GRAY-FORD-EDWARDS-KIOWA-PRATT-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...GARDEN CITY...KALVESTA...JETMORE...HANSTON... LARNED...BURDETT...ST. JOHN...STAFFORD...HUDSON...CIMARRON... MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS...GREENSBURG... HAVILAND...PRATT...ASHLAND...MINNEOLA...COLDWATER...PROTECTION... MEDICINE LODGE...KIOWA...SUN CITY 346 PM CDT WED OCT 19 2011 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT THURSDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT THURSDAY. * TEMPERATURE...TEMPERATURES ARE EXPECTED TO FALL BELOW 30 DEGREES FOR SEVERAL HOURS BY EARLY MORNING...WITH A LOW BETWEEN 25 AND 28 DEGREES OVER MOST LOCATIONS...ESPECIALLY NORTHEAST OF A LINE FROM DIGHTON TO JETMORE TO KINSLEY. * IMPACTS...THOSE WITH OUTDOOR SENSITIVE PLANTS AND AGRICULTURE INTERESTS SHOULD TAKE ACTION TO PROTECT PLANTS FROM FROST AND FREEZING TEMPERATURES. FREEZING TEMPERATURES MAY ALSO DAMAGE OUTDOOR WATER AND SPRINKLER SYSTEMS WHICH HAVE NOT BEEN WINTERIZED YET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ KSZ061-062-074>076-084>087-200515- /O.UPG.KDDC.FZ.A.0001.111020T0600Z-111020T1300Z/ /O.NEW.KDDC.FR.Y.0006.111020T0600Z-111020T1300Z/ HAMILTON-KEARNY-STANTON-GRANT-HASKELL-MORTON-STEVENS-SEWARD-MEADE- INCLUDING THE CITIES OF...SYRACUSE...LAKIN...DEERFIELD... JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA...ELKHART... RICHFIELD...HUGOTON...MOSCOW...LIBERAL...KISMET...MEADE...FOWLER 346 PM CDT WED OCT 19 2011 /246 PM MDT WED OCT 19 2011/ ...FROST ADVISORY IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ TO 8 AM CDT /7 AM MDT/ THURSDAY... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ TO 8 AM CDT /7 AM MDT/ THURSDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * TEMPERATURE...BY EARLY MORNING TEMPERATURES ARE EXPECTED TO FALL TO BETWEEN 30 AND 34 DEGREES. * IMPACTS...THOSE WITH OUTDOOR SENSITIVE PLANTS AND AGRICULTURE INTERESTS SHOULD TAKE ACTION TO PROTECT PLANTS FROM FROST AND FREEZING TEMPERATURES. FREEZING TEMPERATURES MAY ALSO DAMAGE OUTDOOR WATER AND SPRINKLER SYSTEMS WHICH HAVE NOT BEEN WINTERIZED YET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ 06
3 follow-up statements
439 WWUS73 KDDC 200207 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 907 PM CDT WED OCT 19 2011 ...GROWING SEASON EXPECTED TO END ACROSS MUCH OF SOUTHWEST AND SOUTH CENTRAL KANSAS EARLY THURSDAY MORNING... .A COLD AREA OF HIGH PRESSURE WILL MOVE SOUTH INTO CENTRAL AND PORTIONS OF WESTERN KANSAS OVERNIGHT. LIGHT AND VARIABLE WINDS...VERY DRY CONDITIONS NEAR THE SURFACE...AND CLEAR SKIES WILL ALLOW TEMPERATURES TO FALL BELOW 30 DEGREES ACROSS CENTRAL KANSAS AND PORTIONS OF WESTERN KANSAS RESULTING IN A KILLING FREEZE. KSZ030-031-043>046-063>066-077>081-088>090-200900- /O.CON.KDDC.FZ.W.0001.111020T0600Z-111020T1300Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-FINNEY-HODGEMAN-PAWNEE-STAFFORD- GRAY-FORD-EDWARDS-KIOWA-PRATT-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...GARDEN CITY...KALVESTA...JETMORE...HANSTON... LARNED...BURDETT...ST. JOHN...STAFFORD...HUDSON...CIMARRON... MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS...GREENSBURG... HAVILAND...PRATT...ASHLAND...MINNEOLA...COLDWATER...PROTECTION... MEDICINE LODGE...KIOWA...SUN CITY 907 PM CDT WED OCT 19 2011 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT THURSDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT THURSDAY. * TEMPERATURE...LOW TEMPERATURES ARE EXPECTED TO FALL BELOW 30 DEGREES BY EARLY MORNING...WITH A LOW BETWEEN 25 AND 28 DEGREES ACROSS MOST LOCATIONS...ESPECIALLY NORTHEAST OF A LINE FROM DIGHTON TO JETMORE TO KINSLEY. * IMPACTS...THOSE WITH OUTDOOR SENSITIVE PLANTS AND AGRICULTURAL INTERESTS SHOULD TAKE ACTION TO PROTECT PLANTS FROM FROST AND FREEZING TEMPERATURES. FREEZING TEMPERATURES MAY ALSO DAMAGE ANY OUTDOOR WATER AND SPRINKLER SYSTEMS WHICH HAVE NOT BEEN WINTERIZED YET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ KSZ061-062-074>076-084>087-200900- /O.CON.KDDC.FR.Y.0006.111020T0600Z-111020T1300Z/ HAMILTON-KEARNY-STANTON-GRANT-HASKELL-MORTON-STEVENS-SEWARD-MEADE- INCLUDING THE CITIES OF...SYRACUSE...LAKIN...DEERFIELD... JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA...ELKHART... RICHFIELD...HUGOTON...MOSCOW...LIBERAL...KISMET...MEADE...FOWLER 907 PM CDT WED OCT 19 2011 /807 PM MDT WED OCT 19 2011/ ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ TO 8 AM CDT /7 AM MDT/ THURSDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ TO 8 AM CDT /7 AM MDT/ THURSDAY. * TEMPERATURE...LOW TEMPERATURES ARE EXPECTED TO FALL TO BETWEEN 30 AND 35 DEGREES BY EARLY MORNING. * IMPACTS...THOSE WITH OUTDOOR SENSITIVE PLANTS AND AGRICULTURAL INTERESTS SHOULD TAKE ACTION TO PROTECT PLANTS FROM FROST AND FREEZING TEMPERATURES. FREEZING TEMPERATURES MAY ALSO DAMAGE ANY OUTDOOR WATER AND SPRINKLER SYSTEMS WHICH HAVE NOT BEEN WINTERIZED YET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
671 WWUS73 KDDC 200739 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 239 AM CDT THU OCT 20 2011 ...GROWING SEASON TO END ACROSS MUCH OF SOUTHWEST AND SOUTH CENTRAL KANSAS THIS MORNING... .A COLD AREA OF HIGH PRESSURE HAS MOVED OVER CENTRAL KANSAS. LIGHT AND VARIABLE WINDS...VERY DRY CONDITIONS NEAR THE SURFACE...AND CLEAR SKIES WILL ALLOW TEMPERATURES TO BOTTOM OUT IN THE UPPER 20S TO LOWER 30S THIS MORNING...RESULTING IN A KILLING FREEZE. KSZ030-031-043>046-063>066-077>081-088>090-201300- /O.CON.KDDC.FZ.W.0001.000000T0000Z-111020T1300Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-FINNEY-HODGEMAN-PAWNEE-STAFFORD- GRAY-FORD-EDWARDS-KIOWA-PRATT-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...GARDEN CITY...KALVESTA...JETMORE...HANSTON... LARNED...BURDETT...ST. JOHN...STAFFORD...HUDSON...CIMARRON... MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS...GREENSBURG... HAVILAND...PRATT...ASHLAND...MINNEOLA...COLDWATER...PROTECTION... MEDICINE LODGE...KIOWA...SUN CITY 239 AM CDT THU OCT 20 2011 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING. * TEMPERATURE...TEMPERATURES WILL BOTTOM OUT BETWEEN 25 AND 28 DEGREES ACROSS MOST LOCATIONS...ESPECIALLY NORTHEAST OF A LINE FROM DIGHTON TO JETMORE TO KINSLEY. * IMPACTS...THOSE WITH OUTDOOR SENSITIVE PLANTS AND AGRICULTURAL INTERESTS SHOULD HAVE ALREADY TAKEN ACTION TO PROTECT PLANTS FROM FROST AND FREEZING TEMPERATURES. FREEZING TEMPERATURES MAY ALSO DAMAGE ANY OUTDOOR WATER AND SPRINKLER SYSTEMS WHICH HAVE NOT BEEN WINTERIZED YET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ KSZ061-062-074>076-084>087-201300- /O.CON.KDDC.FR.Y.0006.000000T0000Z-111020T1300Z/ HAMILTON-KEARNY-STANTON-GRANT-HASKELL-MORTON-STEVENS-SEWARD-MEADE- INCLUDING THE CITIES OF...SYRACUSE...LAKIN...DEERFIELD... JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA...ELKHART... RICHFIELD...HUGOTON...MOSCOW...LIBERAL...KISMET...MEADE...FOWLER 239 AM CDT THU OCT 20 2011 /139 AM MDT THU OCT 20 2011/ ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT /7 AM MDT/ THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT /7 AM MDT/ THIS MORNING. * TEMPERATURE...TEMPERATURES WILL BOTTOM OUT BETWEEN 30 AND 35 DEGREES THIS MORNING. * IMPACTS...THOSE WITH OUTDOOR SENSITIVE PLANTS AND AGRICULTURAL INTERESTS SHOULD HAVE ALREADY TAKEN ACTION TO PROTECT PLANTS FROM FROST AND FREEZING TEMPERATURES. FREEZING TEMPERATURES MAY ALSO DAMAGE ANY OUTDOOR WATER AND SPRINKLER SYSTEMS WHICH HAVE NOT BEEN WINTERIZED YET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ SUGDEN
077 WWUS73 KDDC 201328 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 828 AM CDT THU OCT 20 2011 ...TEMPERATURES WERE BEGINNING TO SLOWLY WARM... .TEMPERATURES WERE STARTING TO SLOWLY CLIMB INTO THE LOW TO MID 30S. AS A RESULT THE FROST ADVISORY AND FREEZE WARNINGS HAVE BEEN ALLOWED TO EXPIRE. KSZ030-031-043>046-063>066-077>081-088>090-201430- /O.EXP.KDDC.FZ.W.0001.000000T0000Z-111020T1300Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-FINNEY-HODGEMAN-PAWNEE-STAFFORD- GRAY-FORD-EDWARDS-KIOWA-PRATT-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...GARDEN CITY...KALVESTA...JETMORE...HANSTON... LARNED...BURDETT...ST. JOHN...STAFFORD...HUDSON...CIMARRON... MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS...GREENSBURG... HAVILAND...PRATT...ASHLAND...MINNEOLA...COLDWATER...PROTECTION... MEDICINE LODGE...KIOWA...SUN CITY 828 AM CDT THU OCT 20 2011 ...FREEZE WARNING HAS EXPIRED... THE FREEZE WARNING IS NO LONGER IN EFFECT. $$ KSZ061-062-074>076-084>087-201430- /O.EXP.KDDC.FR.Y.0006.000000T0000Z-111020T1300Z/ HAMILTON-KEARNY-STANTON-GRANT-HASKELL-MORTON-STEVENS-SEWARD-MEADE- INCLUDING THE CITIES OF...SYRACUSE...LAKIN...DEERFIELD... JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA...ELKHART... RICHFIELD...HUGOTON...MOSCOW...LIBERAL...KISMET...MEADE...FOWLER 828 AM CDT THU OCT 20 2011 /728 AM MDT THU OCT 20 2011/ ...FROST ADVISORY HAS EXPIRED... THE FROST ADVISORY IS NO LONGER IN EFFECT. $$ 18
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this frost advisory went out at Oct 19, 12:10 PM CDT, 3 hours 36 minutes earlier.
Area forecast discussion, Oct 19, 12:10 PM CDT, 3 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 1210 PM CDT WED OCT 19 2011 .AVIATION... FOR THE 18Z TAF ISSUANCE...VFR CONDITIONS WILL CONTINUE AS AN UPPER LEVEL RIDGE BUILDS ACROSS THE ROCKIES. NORTHWEST WINDS WINDS WILL BECOME LIGHT AND VARIABLE AFTER SUNSET AS A COLD DOME OF HIGH PRESSURE STARTS TO MOVE ACROSS WESTERN KANSAS. -RB && PREV DISCUSSION... /ISSUED 306 AM CDT WED OCT 19 2011/ SYNOPSIS... A VERY AMPLIFIED JET STREAM PATTERN WAS ESTABLISHED ACROSS THE CONUS. 19/00Z UPPER AIR ANALYSIS SHOWED NORTH TO SOUTH FLOW IN THE UPPER TROPOSPHERE FROM NORTHERN MANITOBA/SASKATCHEWAN ALL THE WAY TO KANSAS. 120-130 KNOT JET STREAK WAS FOUND WITHIN THIS MERIDIONAL FLOW ACROSS THE WESTERN/CENTRAL DAKOTAS. THE MID LEVEL TROUGH AXIS EXTENDED FROM THE WESTERN GREAT LAKES REGION TO THE ARKLATEX. A FAIRLY SUBSTANTIAL POTENTIAL VORTICITY ANOMALY WAS FOUND AT THE BASE OF THE TROUGH NEAR TEXARKANA. AN UPPER LOW WAS IN THE FORMATIVE STAGES IN THE MID LEVELS NEAR SAINT LOUIS AS UPPER JET ENERGY CONTINUED TO DIG SOUTH-SOUTHEASTWARD AND MID LEVEL COLD ADVECTION WAS STILL FAIRLY STRONG ENTERING THE BASE OF THE TROUGH. A LARGE ANTICYCLONE IN THE LOWER TROPOSPHERE WAS FOUND OVER THE NORTHERN ROCKIES THROUGH THE ADJACENT HIGH PLAINS AND SOUTHWARD INTO SOUTHWEST TEXAS BEHIND THE TROUGH. 850MB TEMPERATURES WERE IN THE +5 TO +7C RANGE AT 19/00Z FROM OKLAHOMA THROUGH WESTERN KANSAS INTO THE WESTERN DAKOTAS...WITH COOLER 850MB TEMPERATURES ACROSS THE EASTERN PLAINS (NEAR 0C). MID-UPPER TROPOSPHERIC RIDGING CONTINUED TO EXPAND ACROSS THE WESTERN CONUS. -UMSCHEID DISCUSSION... DAYS 1-2... THE MAIN CHALLENGE CONTINUES TO BE THE POTENTIAL KILLING FREEZE ACROSS A GOOD PORTION OF THE FORECAST AREA FOR TONIGHT. CURRENT OBSERVATIONS BOTH HERE AND IN AREAS WHERE WINDS ARE NEARLY CALM (UP IN THE DAKOTAS) OFFER A LITTLE BIT OF A CLUE ON WHAT TOMORROW NIGHT WILL BRING. AS OF 07Z...TEMPERATURES ACROSS SOUTHWEST KANSAS WERE EITHER HOLDING STEADY OR FALLING MAYBE A DEGREE OR TWO PER HOUR SINCE LATE LAST EVENING...AS SURFACE WINDS REMAINED IN THE 8 TO 11 KNOT RANGE. IN FACT...HERE AT DDC...TEMPERATURE HAS HELD STEADY AT 39 OR 40 DEGREES FOR THE PAST 5 OR SO HOURS. THE WIND ABOVE 8 KNOTS IS MAKING ALL THE DIFFERENCE IN THE WORLD KEEPING THE BOUNDARY LAYER MIXED JUST ENOUGH AND PREVENTING FULL DECOUPLING. IN THE LOCATIONS FARTHER NORTH ACROSS WESTERN NEBRASKA WHERE WINDS WERE 5 KNOTS OR LESS (IN GENERALLY THE SAME AIRMASS AS WE HAVE HERE IN SOUTHWEST KANSAS)...07Z TEMPERATURES RANGED FROM 26 AT KAIA TO 32 FARTHER SOUTH AT KOGA/KLBF/KLXN. THE RIDGE-TROUGH POSITION WILL NOT CHANGE MUCH TODAY AS ROBUST CYCLOGENESIS OCCURS TODAY OVER THE OHIO VALLEY. THIS WILL BASICALLY MEAN A NEARLY UNCHANGED SENSIBLE WEATHER REGIME ACROSS SOUTHWEST KANSAS TODAY VERSUS YESTERDAY...EXCEPT FOR SURFACE WINDS BEING A BIT LIGHTER. WITH THE 850MB RIDGE STILL WEST OF US DURING THE DAY...A 20-25 KNOT 850MB NORTH FLOW WILL BE FOUND WHICH WILL MIX DOWN IN GUSTS AT THE SURFACE TODAY IN THE EASTERN FORECAST AREA. 850MB TEMPERATURES NEARLY IDENTICAL TO YESTERDAY WILL RESULT IN THE SAME TEMPERATURES AT THE SURFACE AS YESTERDAY UNDER SUNNY SKY. THEN WE GET TO TONIGHT. NEARLY ALL RELIABLE LOW TEMPERATURE FORECASTING METHODS...INCLUDING MET/MAV GUIDANCE...CONTINUE TO SUPPORT A KILLING FREEZE FOR AT LEAST THE EASTERN/NORTHEASTERN HALF OF THE FORECAST AREA. AVERAGE DIURNAL RANGE FOR MID OCTOBER IS 27 DEGREES AT DODGE CITY...AND UNDER PROLONGED NEAR-CALM, CLEAR, AND DRY ATMOSPHERE...RADIATIONAL COOLING WILL BE MAXIMIZED AND THE DIURNAL RANGE CAN EASILY GET TO 35 DEGREES OR SO. THEREFORE...WITH A FORECAST HIGH OF 59 AT DODGE CITY...A DIURNAL RANGE OF 30 TO 35 DEGREES WOULD YIELD 24 TO 29 DEGREES FOR A LOW TEMPERATURE TONIGHT. UNDER PROLONGED CALM CONDITIONS...TEMPERATURE USUALLY FALLS TO OR JUST BELOW THE AFTERNOON DEWPOINT...WHICH IS EXPECTED TO BE IN THE 27 TO 29 DEGREE RANGE. CONFIDENCE HAS INCREASED ENOUGH ACROSS THE EASTERN/NORTHEASTERN HALF OF THE FORECAST AREA TO UPGRADE THE FREEZE WATCH TO A FREEZE WARNING. THE REMAINDER OF THE WATCH AREA IS STILL IN QUESTION...GIVEN THE UNCERTAINTY IN PROLONGED CALM/NEAR-CALM CONDITIONS FOR MAXIMUM RADIATIONAL COOLING. HAVE LEFT THE WESTERN/SOUTHWESTERN HALF OF THE WATCH AREA AS-IS...AND WILL NEED TO BE EITHER CANCELLED (AND REPLACED WITH ANOTHER FROST ADVISORY) OR UPGRADED TO A WARNING LATER ON TODAY AS THIS BECOMES MORE CLEAR. THE PERIOD THURSDAY AND THURSDAY NIGHT WILL REFLECT SLIGHTLY WARMER PERIODS BOTH DAYTIME HIGH AND OVERNIGHT LOW AS THICKNESSES INCREASE WITH THE UPPER LEVEL RIDGE GAINING GREATER INFLUENCE ACROSS THE HIGH PLAINS. THE WEAK UPPER LEVEL TROUGH OFF THE COAST OF CALIFORNIA WILL MOVE ACROSS THE INTERMOUNTAIN WEST THROUGH THE RIDGE AND DAMPEN OUT/WEAKEN WITH ESSENTIALLY NO INFLUENCE ON WEATHER ACROSS THE DODGE CITY FORECAST AREA. -UMSCHEID DAYS 3-7... THE UPPER PATTERN WILL REMAIN PROGRESSIVE DURING THE EXTENDED PERIOD OF THE FORECAST. A WEAK UPPER JET SEGMENT WILL BE ORIENTED FROM THE CENTRAL ROCKIES INTO THE SOUTHERN PLAINS THURSDAY NIGHT AND SHOULD HAVE EXISTED EAST BY EARLY FRIDAY, LEAVING A BROAD WEAK NORTHWEST FLOW ALOFT. THIS WILL ALLOW WEAK BOUNDARY LAYER TROUGHING TO DEVELOP OVER THE HIGH PLAINS OF COLORADO AND A RESULTANT LIGHT SOUTHERLY SURFACE FLOW OVER WESTERN KANSAS. BOTH THE OPERATIONAL RUNS OF THE GFS AND ECMWF SHOW THE NOSE OF AN ANTICYCLONICALLY CURVED UPPER JET MOVING INTO THE CENTRAL PLAINS BY SATURDAY MORNING. ANY THERMALLY INDIRECT CIRCULATION WILL HAVE LIMITED MOISTURE TO WORK WITH OVER THE AREA AND IT IS LIKELY OUR FORECAST WILL SEE ENHANCED CLOUDINESS FOR SATURDAY WITH ONLY A VERY SLIGHT CHANCE FOR ANY PRECIPITATION. A BROAD AREA OF HIGH PRESSURE WILL BE IN PLACE ACROSS THE WESTERN HALF OF THE COUNTRY WHICH WILL SET UP LATE SATURDAY OR EARLY SUNDAY FOR A WEAK SURFACE FRONT TO PUSH ACROSS THE AREA. FOR MONDAY, THE UPPER JET BECOMES WELL ZONALLY ORIENTED FROM THE NORTHERN ROCKIES THROUGH THE NORTHERN PLAINS AND OHIO VALLEY. AS A RESULT, ALL OF THE DYNAMICALLY PRODUCED CLOUDS WILL BE FOCUSED FROM NEBRASKA, NORTHWARD. THE JET DOES BEGIN TO BUCKLE BY ABOUT TUESDAY, AND THIS COULD BRING SIGNIFICANT SENSIBLE WEATHER CHANGE TO WESTERN KANSAS, WHETHER IN THE FORM OF A PRECIPITATION EVENT, OR JUST A VERY NOTICEABLE POWERFUL COLD AIRMASS BREAKING SOUTHWARD ACROSS THE CENTRAL PLAINS. THE GFS AND ECMWF MODELS HAVE BEEN SHOWING 850 MB AIR TEMPERATURES AROUND FREEZING. -RUSSELL && .PRELIMINARY POINT TEMPS/POPS... DDC 59 27 62 36 / 0 0 0 0 GCK 59 27 64 36 / 0 0 0 0 EHA 61 32 66 41 / 0 0 0 0 LBL 61 31 65 36 / 0 0 0 0 HYS 56 25 59 32 / 0 0 0 0 P28 59 27 62 37 / 0 0 0 0 && .DDC WATCHES/WARNINGS/ADVISORIES... FREEZE WARNING FROM 1 AM TO 8 AM CDT THURSDAY FOR KSZ030-031- 043>046-063>066-077>081-088>090. FREEZE WATCH FROM LATE TONIGHT THROUGH THURSDAY MORNING FOR KSZ061-062-074>076-084>087. && FN25/33/18
Hazardous weather outlook, Oct 19, 4:52 AM CDT, 10 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 452 AM CDT WED OCT 19 2011 KSZ030-031-043>046-061>066-074>081-084>090-201000- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 452 AM CDT WED OCT 19 2011 /352 AM MDT WED OCT 19 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT A FREEZE WARNING AND FREEZE WATCH ARE IN EFFECT TONIGHT FOR PORTIONS OF THE DODGE CITY WEATHER FORECAST AREA...AS THE GROWING SEASON IS EXPECTED TO END FOR MANY LOCATIONS WITH TEMPERATURES FALLING INTO THE UPPER 20S. MORE DETAILED INFORMATION ON THIS HAZARD CAN BE FOUND IN THE NON-PRECIPITATION WEATHER MESSAGE /NPWDDC/. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY AND TONIGHT. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC UMSCHEID
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 19, 4:27 AM CDT | Freeze Warning | DDC | Barber, Clark, Comanche, Edwards, Ellis, Finney and 12 more | 28 hr |
Nearby
Frost Advisories in Kansas, 2011Every frost advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.